Alert archive / California / Wind Advisories in 2019
Wind Advisory 32, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 21, 2019, 7:40 PM PST. It took effect at Dec 22, 2019, 5:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2019, 7:40 PM PST (03:40 UTC)
- In effect from
- Dec 22, 2019, 5:00 AM PST
- Expired
- Dec 22, 2019, 2:24 PM PST
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
737 WWUS76 KSTO 220340 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 740 PM PST Sat Dec 21 2019 ...Gusty Southerly Winds over Portions of Interior Northern California Sunday... .A strong Pacific cold front will move inland on Sunday causing brief periods of gusty southerly winds during the morning and into the early afternoon hours. The strongest winds are expected to be mainly along and east of the Interstate 5 corridor, including the lower elevations of the Sierra Nevada foothills. CAZ015>019-066-067-222100- /O.NEW.KSTO.WI.Y.0032.191222T1300Z-191222T2100Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Paradise, Grass Valley, and Jackson 740 PM PST Sat Dec 21 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 1 PM PST SUNDAY... * WHAT...Sustained southerly winds up to 25 mph with gusts up to 40 mph or higher expected. * WHERE...Areas of the Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley, Northeast Foothills of the Sacramento Valley and Motherlode. * WHEN...Brief periods of strong, gusty winds over the area from early Sunday morning into early Sunday afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
935 WWUS76 KSTO 222041 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1241 PM PST Sun Dec 22 2019 ...Gusty Southerly Winds over Portions of Interior Northern California Sunday... .A strong Pacific cold front continues to move across the area this afternoon causing brief periods of gusty southerly winds. The strongest winds are expected to be mainly along and east of the Interstate 5 corridor, including the lower elevations of the Sierra Nevada foothills. CAZ015>019-066-067-230000- /O.EXT.KSTO.WI.Y.0032.000000T0000Z-191223T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Paradise, Grass Valley, and Jackson 1241 PM PST Sun Dec 22 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Sustained southerly winds up to 25 mph with gusts up to 40 mph or higher expected. * WHERE...Areas of the Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley, Northeast Foothills of the Sacramento Valley and Motherlode. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
526 WWUS76 KSTO 222224 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 224 PM PST Sun Dec 22 2019 CAZ015>019-066-067-222330- /O.CAN.KSTO.WI.Y.0032.000000T0000Z-191223T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Paradise, Grass Valley, and Jackson 224 PM PST Sun Dec 22 2019 ...WIND ADVISORY IS CANCELLED... Southerly winds will continue to decrease this afternoon as the storm system exits the region. A few gusts up to 20-30 mph will be possible for the Valley this afternoon and early evening with slightly stronger gusts being possible for the foothills. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 3:35 PM PST, 4 hours 5 minutes earlier.
Area forecast discussion, Dec 21, 3:35 PM PST, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 335 PM PST Sat Dec 21 2019 .SYNOPSIS... Rain and snow return to the forecast this weekend with travel impacts above 4000 feet. Unsettled conditions continue into the Holiday week. && .DISCUSSION... We continue to patiently wait for the long awaited rain and mountain snow for today, as the storm system continues to hold steady over northwest California. Model guidance came in a bit slower today, which likely means we won't see any precip move in until later this evening and into tonight as the cold front enters the region. Snow levels during this time frame will be around 4500 to 5000 feet and then fall to 4000-4500 feet overnight. Prior to the front's arrival, we'll see an uptick in southerly winds across the Valley and over the mountains Sunday morning. As the front continues to track eastward, the breezy southerly winds will weaken and chances for precip will decrease for the Valley. There is a slight chance that we could see some isolated t-storms Sunday afternoon should we see some clearing in the sky, but confidence is currently low with that happening as of this update. One thing that does seem certain is that snow showers will linger over the Sierra throughout the day before tapering off into the evening and overnight hours. The exception will likely be for areas south of highway 50 as the trough that brought us this front digs into Southern California on Monday. Most areas will be dry on Monday as a shortwave ridge builds over head. Colder air will be associated with this high, potentially lead to some frost Tuesday morning. The next storm system looks to track towards the region on Tuesday, which could bring showers the region by Tuesday night. Better chances for precip look to be on Wednesday. && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday)... Ensembles are indicating a broad trough over the West Coast continuing an unsettled pattern through midweek. With the current model projections, the Coastal and Sierra foothills above 2,400 feet could be gifted a white christmas as well as the cascade foothills above 2,000 feet. Bear in mind, the uncertainty is still noteworthy with this upcoming weather system and details are likely to change as we approach Christmas day. However, snow is likely for mountain locations and rain showers for the Valley. By Friday, ridging is forecast to build in over the eastern Pacific and Pacific Northwest bringing a brief return of the sun. This means drier weather heading into next weekend before more unsettled weather returns to finish off this decade. && .AVIATION... Precipitation spreads across the region after 12Z Sunday. Mainly MVFR conditions, local IFR, expected across the Valley with IFR/LIFR over the mountains. Surface winds under 10 kts at TAF sites through 12z Sunday; then, southerly wind gusts up to 20-30 kts after 12z Sunday. Isolated Valley thunderstorms from KSAC northward 18z- 00z. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 7 AM to 10 PM PST Sunday for Mountains Southwestern Shasta County to Northern Lake County- Western Plumas County/Lassen Park. Winter Weather Advisory from 7 AM to 10 PM PST Sunday for West Slope Northern Sierra Nevada. Winter Weather Advisory from 10 PM this evening to 10 PM PST Sunday for Shasta Lake Area / Northern Shasta County. &&
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.